Alabama, 2005

Tornado in Alabama, November 28, 2005

November 28, 2005 · NWS BMX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 28, 2:45 PM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Nov 28, 2:45 PM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CST MON NOV 28 2005

.SHORT TERM...COLD FRONT ACROSS THE WESTERN SECTIONS OF THE AREA
WILL MOVE RAPIDLY EAST-SOUTHEAST THROUGHOUT THE NIGHT AND EXIT THE
SOUTHEAST SECTIONS EARLY ON TUESDAY.  WILL FORECAST SHOWERS AND
THUNDERSTORMS LIKELY ACROSS THE EASTERN SECTIONS AHEAD OF THE
FRONT AND THEN TAPER POPS WESTWARD.  WILL NEED TO MENTION SOME
SEVERE STORMS POSSIBLE THIS EVENING ACROSS THE EAST.  SMALL POPS
ACROSS THE SOUTHEAST SECTIONS EARLY TUESDAY...BUT MUCH DRIER AIR WILL
OVERSPREAD THE AREA THROUGH THE DAY. OVERNIGHT LOWS TONIGHT IN THE
40S NORTH AND 50S SOUTH.  MUCH COOLER ON TUESDAY WITH READINGS IN THE
50S NORTH AND 60S SOUTH.

WEDNESDAY THROUGH FRIDAY...RATHER QUIET PERIOD ACROSS THE AREA AS
WEAK HIGH PRESSURE REMAINS IN PLACE.  RE-ENFORCING SURGE OF COOLER
AIR POSSIBLE ON THURSDAY AS DRY WEAK FRONT APPROACHES FROM THE
NORTH.  HIGH TEMPERATURES MAINLY IN THE 50S NORTH AND 60S SOUTH.
OVERNIGHT LOWS MAINLY IN THE 30S.

.LONG TERM...(SATURDAY THROUGH MONDAY)...MOIST SOUTHWEST FLOW ALOFT
WILL PREVAIL ACROSS THE AREA.  WILL GO WITH SLIGHT CHANCE POPS FOR
NOW.  STRONGER SYSTEM WILL APPROACH THE AREA JUST BEYOND THIS
PERIOD.  HIGH TEMPERATURES MAINLY IN THE 50 NORTH AND 60S SOUTH
SATURDAY AND IN THE 60S AREA-WIDE SUNDAY AND MONDAY.  OVERNIGHT
LOWS IN THE 30S NORTH AND 40S SOUTH SATURDAY AND IN THE 40S AREA-
WIDE SUNDAY AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  56  28  56 /  70  10  10   0
ANNISTON    49  58  33  56 /  70  10  10   0
BIRMINGHAM  46  57  33  57 /  60  10  10   0
TUSCALOOSA  46  59  31  59 /  30  10  10   0
CALERA      47  57  33  58 /  60  10  10   0
AUBURN      51  59  37  60 /  70  20  10   0
MONTGOMERY  49  61  32  60 /  70  10  10   0
TROY        53  62  32  61 /  70  20  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

50
Hazardous weather outlook, Nov 28, 5:18 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CST MON NOV 28 2005

ALZ011>015-017>050-291230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
518 PM CST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES...HAIL AND DAMAGING
WIND ARE POSSIBLE FOR PORTIONS OF CENTRAL ALABAMA ALONG AND SOUTHEAST
OF A LINE FROM SELMA...CLANTON...TALLADEGA...ANNISTON...TO HEFLIN.
THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS WESTERN ALABAMA
NORTHWEST OF THIS SAME LINE.  THE SEVERE WEATHER THREAT WILL END
IMMEDIATELY BEHIND THE FRONT.

IN ADDITION...AHEAD OF THE FRONT...BREEZY SOUTHERLY WINDS WILL BE
SUSTAINED AT TIMES AROUND 25 MPH. A FEW WIND GUSTS WILL APPROACH 35
MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS.
THEREFORE...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED THROUGH TONIGHT ACROSS SOUTHEAST PORTIONS OF ALABAMA.

In the hours before

Local storm report, Nov 28, 5:59 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          10 N SELMA              32.56N 87.03W
11/28/2005                   DALLAS             AL   AMATEUR RADIO

            ROOF DAMAGE - CNTY RD 37 AND 222

&&

MBAER
Local storm report, Nov 28, 6:02 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          10 N SELMA              32.56N 87.03W
11/28/2005                   DALLAS             AL   AMATEUR RADIO

            ROOF DAMAGE - CNTY RD 37 AND 222...LIKELY DELAYED RPT

&&

MBAER
Local storm report, Nov 28, 6:05 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TORNADO          N ONEONTA               33.95N 86.47W
11/28/2005                   BLOUNT             AL   EMERGENCY MNGR

            ROOF DAMAGE - 5940 CNTY RD 36 IN SUSAN MOORE
            COMMUNITY...LIKELY DELAYED RPT...COR. FOR LOCATION

&&

MBAER
Special weather statement, Nov 28, 6:24 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 PM CST MON NOV 28 2005

ALZ040-041-290100-
AUTAUGA-DALLAS-
624 PM CST MON NOV 28 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS AND AUTAUGA
COUNTIES UNTIL 700 PM CST...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 624 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTH OF SELMA...MOVING NORTHEAST AT 45 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER...SELMA...JONES
AND BILLINGSLEY THROUGH 700 PM CST.

THE PRIMARY THREAT FROM THIS STORM IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

ANOTHER THREAT FROM THIS STORM IS STRONG GUSTY WINDS. THESE WINDS
CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS
SUCH AS LAWN FURNITURE AND TRASH CANS.
Local storm report, Nov 28, 6:58 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          15 NE SELMA             32.57N 86.85W
11/28/2005                   AUTAUGA            AL   EMERGENCY MNGR

            TREES DOWN CNTY RDS 222, 37, 39, 16. STRUCTURAL DAMAGE
            MOBILE HOME, SHED, CHURCH ON CNTY RD 222. SEE EARLIER
            REPORT 10N SELMA.

&&

MBAER
Local storm report, Nov 28, 7:19 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TORNADO          2 N AUTAUGAVILLE        32.46N 86.66W
11/28/2005                   AUTAUGA            AL   EMERGENCY MNGR

            FENCE DOWN AND DAMAGE TO A SHED NEAR COUNTY ROAD 13

0658 PM     TORNADO          1 N AUTAUGAVILLE        32.45N 86.66W
11/28/2005                   AUTAUGA            AL   EMERGENCY MNGR

            POSSIBLE TORNADO. TREES AND POWER LINES DOWN.

&&

STEFKOVICH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Coosa

When
November 28, 7:44 PM CST to 7:45 PM CST
Where
Coosa County, 3 mi WSW of Equality
Rating
F1
Path length
0.4 mi
Path width
150 yd
Property damage
$16,000
Reported by
NWS STORM SURVEY
Coordinates
32.733, -86.150

National Weather Service meteorologists surveyed the damage that affected areas west of Equality. It has been determined that the damage was the result of a tornado. The tornado has been rated an F1 on the Fujita Damage Intensity Scale. The tornado touched down near Weoka Creek in far southern Coosa County, just east of County Road 67. The tornado tracked northeastward and ended after it crossed Self Road, just west of County Road 2. This location is approximately 2.5 miles west of Equality. The tornado damage was rather short, only 0.4 miles long. The tornado was 150 yards wide at its widest point. One home sustained roof damage and a pool shed was destroyed. Several pine trees were snapped off along the path.Begin: 32.7558/86.1649 End: 32.7583/86.1394

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyThe tornado archive for Alabama, 2005Warnings in Alabama, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482155.